National Vaccine
Information Center

Your Health. Your Family. Your Choice.

MedAlerts Home
Search Results

This is VAERS ID 276817

Case Details

VAERS ID: 276817 (history)  
Age: 34.0  
Gender: Female  
Location: Unknown  
Vaccinated:2007-01-04
Onset:2007-01-04
   Days after vaccination:0
Submitted: 2007-04-13
   Days after onset:98
Entered: 2007-04-16
   Days after submission:3
Vaccin­ation / Manu­facturer Lot / Dose Site / Route
HPV4: HPV (GARDASIL) / MERCK & CO. INC. 1424F / - UN / IM

Administered by: Private       Purchased by: Public
Symptoms: Similar reaction on previous exposure to drug
SMQs:

Life Threatening? No
Died? No
Permanent Disability? No
Recovered? No
ER or Doctor Visit? No
Hospitalized? No
Previous Vaccinations:
Other Medications: ADVIL
Current Illness: Sulfonamide allergy
Preexisting Conditions: Congenital clubfoot; Atrial septal defect; Chest pain
Diagnostic Lab Data: Component C4 test, 15, OK?
CDC Split Type: WAES0703USA03689

Write-up: Information has been received from a registered nurse concerning a 34 year old female with sulfonamide allergy and no pertinent medical history who was vaccinated with Gardasil. There was no concomitant medication. The nurse reported that the patient developed muscle weakness in both her legs and "electric shooting" pains in both legs, after each of two immunizations with Gardasil. The first immunization was given on 04-JAN-2007. The second immunization, Gardasil 0.5 mL was given intramuscularly on 05-MAR-2007. There were no laboratory diagnostic studies performed. Additional information has been requested. This is in follow-up to report(s) previously submitted on 4/13/2007. Follow-up information was received on 17-APR-2007 from a rheumatologist. This 34 year old female has a history of atrial defect (not closed) that was found at an evaluation for chest pain and club feet (wore braces for 16 years). On 26-MAR-2007, the patient was seen by a rheumatologist with the complaint of electrical pains in her legs for two weeks. Concomitant therapy included ADVIL as needed. The patient reported that she was well until 04-JAN-2007 when she received the GARDASIL. Within 48 hours, the patient had an episode of dizziness that lasted 30 seconds, but did not call for help. One and a half weeks later, the patient experienced headache on top of her head with no sensitive spots, like getting electrocuted. These headaches occurred two to three times per week througout February, on and off. The patient stated that she had to turn off the lights twice, from 2 hours to all night. The patient displayed no visual signs. By the time of her second injection of 04-MAR-2007, the patient felt OK and was able to do a full workout at the gym. After the second shot on 05-MAY-2007, the patient developed a rash about the injection site. On 10-MAR-2007, the patient was standing and experienced electrical pain down left leg, could not move her leg, and went to bed where she experienced sweating. The next week, the patient experienced pain in both quadricep muscles. The pain migrated to the patient''s arms, biceps, deltoids and L4-5 finger. The patient reported muscle weakness in her lower legs and was unable to walk. For the past three weeks, the patient had fasciculations in the left calf. The patient reported she was seen by a neurologist and underwent an MRI of brain, brain stem EP, and carotid Dopplers, which were reported OK. An MRI of the cervical and lumbar spine were still pending. The patient''s clinical examination showed dorsiflexion of her ankles. The following laboratory tests were performed and were found to be negative or normal: CBC, ESR, CPR, aldolase, C3 complement, scleroderma antibody, Jo1 antibody, antinuclear antibody, and anti-DNA antibody. The C4 complement test was very slightly low at 15 (normal 16-38). The rheumatologist''s conclusions were that the patient very likely had peripheral neuropathy. The rheumatologist had no therapy treatments for the patient and expected the peripheral neuropathy to improve spontaneously. The rheumatologist indicated that he did not believe the patient had a progressive or autoimmune disease. The patient told the rheumatologist that she had also consulted with a neurologist. The rheumatologist stated that the peripheral neuropathy could "quite possibly" be related to vaccination with GARDASIL. Additional information was not available.


New Search

Link To This Search Result:

http://www.medalerts.org/vaersdb/findfield.php?IDNUMBER=276817


Copyright © 2017 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166